I am a peds nurse and I know textbook what the side effects are. But how does it affect your kids day to day? Most of the patients I give it to (and similar class meds) are severely cognitively impaired and unable to communicate their feelings to me. They generally take these meds for seizure disorders.
My dd has terrible migraines and we are about to see a neuro specialist. She was recently taken to the ED for a migraine that was getting to be unbearable, and she was given a headache protocol: saline bolus, benedryl, reglan, ketoralac. When that didn't work, she was given depakote (valproic acid). It worked great to break the migraine and she's been free of it for a couple days now. Doing some research on pediatric migraines, it seems that prescribing lamical or depakote is a common treatment. She was so drowsy for about 24 hours following the depakote treatment and said she felt dizzy and had numb hands and feet. I don't want this medication to affect her quality of life or her ability to think clearly. Just wanted to hear from others on this class of meds and how it has affected your children.